Mean value analysis for a class of PEPA models

  1. Lookup NU author(s)
  2. Dr Nigel Thomas
  3. Yishi Zhao
Author(s)Thomas N, Zhao Y
Publication type Article
JournalThe Computer Journal
Year2011
Volume54
Issue5
Pages643-652
ISSN (print)0010-4620
ISSN (electronic)1460-2067
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
In this paper, a class of closed queueing networks is modelled in the Markovian process algebra PEPA and solved using the classical mean value analysis. This approach is attractive as it negates the need to derive the entire state space, and so certain metrics from large models can be obtained with little computational effort. The class of models considered includes models that are not obviously classical closed queueing models. This paper extends previous results by deriving exact solutions for models with multiple copies of queue stations. Due to the cost of deriving an exact solution, a simplifying approximation is derived, which is shown to be highly accurate when the population is large. The approach is illustrated with three examples.
PublisherOxford University Press
URLhttp://dx.doi.org/10.1093/comjnl/bxq064
DOI10.1093/comjnl/bxq064
Actions    Link to this publication